MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-036
Medical Device Problem Codes Scratched Material (3020); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During a total hip replacement procedure, immediately after the ceramic head was secured to the neck of the femoral stem, the physician assistant observed a thin linear mark at the base of the head.The surgeon asked if it was a crack.He removed the femoral head and examined the mark.He could not determine if the mark was a fracture so he requested another femoral head.
 
Additional Manufacturer Narrative
An event regarding an appearance issue (possible crack/fracture) of a ceramic head was reported.Following visual inspection no crack/fracture of the ceramic head was evident but an appearance issue (scratches) was confirmed.Device evaluation and results:visual inspection: scratches were observed on the inner taper and taper rim of the ceramic head, no evidence of material integrity issues (cracks) were noted.Medical records received and evaluation: there were no medical records received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: scratches were observed on the taper rim of the ceramic head, no evidence of material integrity issues (cracks) were noted.The root cause of the scratches could not be determined.If additional information such as operative reports become available this investigation will be reopened.No further investigation is possible at this time.
 
Event or Problem Description

Brand Name
DELTA V-40 CERAMIC HEAD 36/-5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6952450
Report Number0002249697-2017-03017
Device Sequence Number13730943
Product Code LZO
UDI-Device Identifier04546540608482
UDI-Public04546540608482
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Catalogue Number6570-0-036
Device Lot Number60431601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer11/24/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR